Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Gastroenteritis, diarrhea, nausea, stomach pain, What should i do?

Hi, i have had gastroenteritis for 4 days now, the last 2 days i have had diarrhea and now today i have had some watered down sports drinks because i was getting so dehydrated i felt nausea . But now i cant go to the toilet and it really hurts when i try, and when im sitting down im getting pains in my stomach now and again but fine if i lye down. Please can you help me.
Asked On : Sun, 10 Mar 2013
Answers:  2 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Hi thanks for query
I can help but there are some question to be answered - did you have similar episodes before ? if yes then how many times? What is your age and which place you are? Did you travel prior to this? What did you eat 4-5 days back? Are you having dizziness on standing?
I need answers to find out whether cause of your diarrhoea is infectious or not. Most gastroenteritis episodes are over within a week. So dont worry and take plenty of salt and water.What you are having is nausea and colicky abdominal pain due to gastroenteritis. I would prescribe some medication in your case.
Answered: Mon, 11 Mar 2013
I find this answer helpful
General & Family Physician Dr. Muhammad Ishfaq Habib's  Response
Thanks for the query

The symptoms you have described suggests infective gastroenteritis, The treatment preferably is to get an IV antibiotics from the hospital along with the IV fluids to resolve dehydration. however, oral treatment can also be effective with delayed effects. oral treatment includes ciprofloxacin 500mg twice daily, metranidazole 400mg thrice daily and domeperidone for cramps. Dimenhydrinate can be used for nausea or vomiting.

Answered: Sun, 10 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor